MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 10MM X 34CM

MEDOS INTERNATIONAL SARL MICRUSFRAME18 10MM X 34CM
Catalog Number MFR181034
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Procode is krd/hcg.(b)(6).Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(fremont).[conclusion]: the healthcare professional reported that during the pre-stent graft coil embolization procedure of an aneurysm at the right internal iliac artery, the 10mm x 34cm micrusframe 18 coil (mfr181034 / l13531) was chosen as the first anchor coil.The microcatheter (piolax, lighthouse) was flushed from the distal end and an attempt was made to insert the coil, but the resistance was felt, and the coil introducer sheath split, and it was reported that the coil was protruded from the introducer.There was no kink or bend on the coil, the microcatheter and the concomitant devices prior to use; the coil sheath introducer was confirmed to be without any damage prior to use.Adequate and continuous flush was maintained through the microcatheter.The 10mm x 34cm micrusframe 18 coil was replaced with another 10mm x 34cm micrusframe 18 coil; the replacement coil implanted without any issue.The procedure was successfully completed without further issues or delay.It was confirmed that the device was stored and handled per the instructions for use (ifu), the coil delivery system was prepped without any difficulty, and the user did not apply excessive force during the unsheathing and resheathing of the device.There was no report of any patient injury or complication.The product was returned for evaluation; the investigational finding is documented below.Investigation summary: the non-sterile 10mm x 34cm micrusframe 18 coil was received contained in a pouch.The returned device was visually inspected.The hub and the device positioning unit (dpu) were without any damage noted on them.The marker band was found at 69 cm from the distal end; this is considered within specification.The resheathing tool and the introducer were found without damage.The embolic coil was observed protruded from the introducer and was kinked.The device underwent microscopic inspection.The v-notch was without damage.The resistance heating (rh) and articulation joint were inspected and found without any damage; the rh showed no evidence of being heated.Functional test was not conducted due to the embolic coil protruding from the introducer and in kinked condition.A review of manufacturing documentation associated with this lot (l13531) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The customer reported issue that there was resistance between the coil and the introducer sheath was not confirmed through functional analysis; the returned device could not undergo functional evaluation because the coil was kinked and was protruding from the introducer.Coil kinking is a known potential issue associated with the use of the device.The instruction for use provides proper handling instructions for the device to prevent issues such as kink from occurring.The coil kinked condition was not originally reported with the complaint.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the observed kink on the embolic coil could not be conclusively determined; however, the likely cause is applied excessive force that may have been inadvertently applied when the user experience the resistance between the coil and the introducer sheath during the procedure.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 10mm x 34cm micrusframe 18 coil left the manufacturing facility with the embolic coil in a kinked condition as observed on the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the pre-stent graft coil embolization procedure of an aneurysm at the right internal iliac artery, the 10mm x 34cm micrusframe 18 coil (mfr181034 / l13531) was chosen as the first anchor coil.The microcatheter (piolax, lighthouse) was flushed from the distal end and an attempt was made to insert the coil, but the resistance was felt, and the coil introducer sheath split, and it was reported that the coil was protruded from the introducer.There was no kink or bend on the coil, the microcatheter and the concomitant devices prior to use; the coil sheath introducer was confirmed to be without any damage prior to use.Adequate and continuous flush was maintained through the microcatheter.The 10mm x 34cm micrusframe 18 coil was replaced with another 10mm x 34cm micrusframe 18 coil; the replacement coil implanted without any issue.The procedure was successfully completed without further issues or delay.It was confirmed that the device was stored and handled per the instructions for use (ifu), the coil delivery system was prepped without any difficulty, and the user did not apply excessive force during the unsheathing and resheathing of the device.There was no report of any patient injury or complication.The product was returned for evaluation which revealed that the coil was observed to be kinked.Based on the product analysis completed on 4/17/2019, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
MICRUSFRAME18 10MM X 34CM
Common Device Name
MICRUSFRAME
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8612707
Report Number3008114965-2019-01028
Device Sequence Number14008373
Product Code KRD
UDI-Device Identifier10886704077213
UDI-Public10886704077213
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue NumberMFR181034
Device Lot NumberL13531
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2019
Initial Report FDA Received Date05/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1